Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 2, 2021, 3:06 PM CDT for Cowley County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 2, 2021, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Cowley County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS83 KICT 022006 SPSICT Special Weather Statement National Weather Service Wichita KS 306 PM CDT Wed Jun 2 2021 KSZ093-022030- Cowley KS- 306 PM CDT Wed Jun 2 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Cowley County in south central Kansas... * Until 330 PM CDT. * At 303 PM CDT...National Weather Service Doppler radar was tracking a slow-moving thunderstorm with locally heavy rainfall near Winfield...moving south at 5 mph. Additional slow-moving showers and storms were impacting central and western Cowley county. Gusty winds and torrential rainfall is possible, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. * Locations impacted include... Winfield, Dexter and Strother Field Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3736 9710 3729 9667 3709 9668 3712 9710 TIME...MOT...LOC 2005Z 344DEG 3KT 3720 9697 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:36 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 2, 2:36 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 236 PM CDT Wed Jun 2 2021 .SHORT TERM...(This evening through Saturday night) Issued at 236 PM CDT Wed Jun 2 2021 A bit more instability across central and southern Kansas this afternoon which has resulted in taller showers/storms with a bit more lightning as well and locally heavy downpours. So will maintain slight to modest PoPs into the early evening for the diurnally driven activity. Otherwise, the lingering upper trof over the area the past few days will shift east on Thursday. A warmer and drier pattern will commence and continue through Friday with increasing southerly low level flow beneath ridging aloft over the northern/central Plains. The gradual warming aloft should also squelch precip chances through the end of the week, though cannot rule out isolated showers/storms, mainly across southeast Kansas. Temperatures will climb closer to or perhaps a bit above seasonal climo by Friday and Saturday as well. Darmofal .LONG TERM...(Sunday through Wednesday) Issued at 236 PM CDT Wed Jun 2 2021 Weak cut-off upper low over the southern Plains still looks to migrate slowly north across eastern sections of Oklahoma and Kansas thru early next week. The environment will be one of weak flow and forcing and modest instability. So expect mainly diurnally driven/enhanced showers/storms capable of locally heavy downpours and gusty winds, though sub-severe. Temperatures should average around climo for early June. KED && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1216 PM CDT Wed Jun 2 2021 Challenges: Scattered showers and isolated thunderstorms this afternoon Possible MVFR ceilings thru afternoon Scattered showers and isolated thunderstorms have started to develop in the last couple of hours. This activity is expected continue through the rest of the afternoon with the increased moisture and associated heating. The main threat will be brief heavy downpours. A slight possibility exists that there might be small hail and gusty winds of 30-40mph. The scattered to isolated nature of this activity challenges the aviation forecast with amendments to account for vicinity wording or tempo groups being the best bet. Observations indicate some MVFR or low VFR ceilings; the general trend should be VFR, but some scattered MVFR may show up thus it was inserted accordingly. The rest of the aviation forecast is quiet with light winds and decreasing cloud cover this evening. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 82 60 85 / 10 0 0 0 Hutchinson 55 82 59 86 / 10 0 0 0 Newton 56 82 59 85 / 10 0 0 0 ElDorado 56 81 59 84 / 10 0 0 0 Winfield-KWLD 56 82 60 84 / 20 10 0 0 Russell 54 84 59 88 / 0 0 0 0 Great Bend 54 83 58 87 / 10 0 0 0 Salina 55 83 61 87 / 10 0 0 0 McPherson 55 82 58 86 / 10 0 0 0 Coffeyville 57 81 60 83 / 20 10 0 10 Chanute 56 81 60 83 / 10 10 0 10 Iola 56 81 59 83 / 10 10 0 10 Parsons-KPPF 56 81 59 83 / 10 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...VJP
Hazardous weather outlook, Jun 2, 9:54 AM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 954 AM CDT Wed Jun 2 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031500- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 954 AM CDT Wed Jun 2 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widely scattered showers and thunderstorms appear possible again today. The threat of severe weather continues to look low. However, a conditional threat of a few strong thunderstorms may develop, capable of pea to dime size hail and gusty winds of 30 to 40 mph. The best chance of seeing a few stronger thunderstorms looks to be west of Interstate 135. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widely scattered thunderstorms may return to the area late in the weekend or early next week. The threat of severe weather looks low during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 2, 2:26 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Wichita KS 226 PM CDT Wed Jun 2 2021 KSZ092-093-022000- Cowley KS-Sumner KS- 226 PM CDT Wed Jun 2 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... West central Cowley County in south central Kansas... East central Sumner County in south central Kansas... * Until 300 PM CDT. * At 224 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Udall... moving southeast at 10 mph. Gusty winds and torrential rainfall is possible, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. * Locations impacted include... Oxford and Udall. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3734 9728 3741 9719 3734 9697 3721 9712 TIME...MOT...LOC 1925Z 307DEG 8KT 3733 9715 KLEINSASSER
Special weather statement, Jun 2, 2:28 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Wichita KS
228 PM CDT Wed Jun 2 2021
KSZ082-091-022000-
Harper KS-Kingman KS-
228 PM CDT Wed Jun 2 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Harper County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 300 PM CDT.
* At 226 PM CDT...National Weather Service Doppler radar was tracking
strong thunderstorms with locally heavy rainfall along a line
extending from near Norwich to 8 miles north of Harper to 13 miles
south of Kingman...and moving southeast at 10 mph.
Gusty winds and torrential rainfall is possible, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
* Locations impacted include...
Norwich, Murdock, Spivey, Rago and Runnymede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3733 9816 3753 9819 3750 9804 3763 9785
3756 9781 3739 9781 3727 9792
TIME...MOT...LOC 1927Z 331DEG 9KT 3751 9787 3740 9799 3745 9813
KLEINSASSERSpecial weather statement, Jun 2, 2:59 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
259 PM CDT Wed Jun 2 2021
KSZ067-083-022030-
Reno KS-Sedgwick KS-
259 PM CDT Wed Jun 2 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
East central Reno County in south central Kansas...
Northwestern Sedgwick County in south central Kansas...
* Until 330 PM CDT.
* At 255 PM CDT...National Weather Service Doppler radar was
tracking a slow-moving thunderstorm with locally heavy rainfall
over Mount Hope...moving southeast at 10 mph.
Gusty winds and torrential rainfall is possible, which may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
* Locations impacted include...
Maize, Colwich, Mount Hope and Andale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3787 9778 3791 9769 3791 9757 3781 9744
3769 9768
TIME...MOT...LOC 1958Z 327DEG 11KT 3784 9764
KLEINSASSERSpecial weather statement, Jun 2, 3:02 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Wichita KS
302 PM CDT Wed Jun 2 2021
KSZ082-091-092-022030-
Harper KS-Sumner KS-Kingman KS-
302 PM CDT Wed Jun 2 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Harper County in south central Kansas...
Northwestern Sumner County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 330 PM CDT.
* At 300 PM CDT...National Weather Service Doppler radar was
tracking slow-moving thunderstorms with locally heavy rainfall
along a line extending from near Norwich to near Harper...and
moving south at 10 mph.
Gusty winds and torrential rainfall is possible, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
* Locations impacted include...
Harper, Norwich, Spivey, Danville, Runnymede and Crystal Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3745 9821 3743 9796 3751 9782 3747 9781
3748 9776 3747 9770 3742 9767 3721 9787
3719 9816
TIME...MOT...LOC 2001Z 344DEG 10KT 3746 9781 3733 9791 3731 9807
KLEINSASSERSpecial weather statement, Jun 2, 3:06 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 306 PM CDT Wed Jun 2 2021 KSZ093-022030- Cowley KS- 306 PM CDT Wed Jun 2 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Cowley County in south central Kansas... * Until 330 PM CDT. * At 303 PM CDT...National Weather Service Doppler radar was tracking a slow-moving thunderstorm with locally heavy rainfall near Winfield...moving south at 5 mph. Additional slow-moving showers and storms were impacting central and western Cowley county. Gusty winds and torrential rainfall is possible, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. * Locations impacted include... Winfield, Dexter and Strother Field Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3736 9710 3729 9667 3709 9668 3712 9710 TIME...MOT...LOC 2005Z 344DEG 3KT 3720 9697 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:26 PM CDT | Special Weather Statement | ICT | Cowley | 34 min |
| Jun 2, 2:28 PM CDT | Special Weather Statement | ICT | Kingman | 32 min |
| Jun 2, 2:59 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Jun 2, 3:02 PM CDT | Special Weather Statement | ICT | Harper | 28 min |
| Jun 2, 3:29 PM CDT | Special Weather Statement | ICT | Harper | 31 min |
| Jun 2, 4:17 PM CDT | Special Weather Statement | ICT | Harper | 28 min |
| Jun 2, 5:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| Jun 2, 5:54 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.